Alert archive / Pennsylvania / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 14, 2014, 6:51 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 14, 2014, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 150 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:10 PM EDT | FLASH FLOOD | Red Lion, PA | ROAD DAMAGE FROM FLOODING AT WEST BROADWAY AND SOUTH MAIN STREET IN RED LION |
| Jul 14, 7:15 PM EDT | FLASH FLOOD | 1 Ene Craley, PA | ROAD DAMAGE FROM BULL RUN FLOODING ON BULL RUN ROAD |
| Jul 14, 7:30 PM EDT | FLASH FLOOD | Eden Heights, PA | WATER IN HOMES AT CARLTON DRIVE AND ROCKFORD LANE |
| Jul 14, 7:30 PM EDT | FLASH FLOOD | Rossmere, PA | WATER OVER ROAD AT KELLER AVENUE AND LITITZ PIKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WGUS51 KCTP 142251
FFWCTP
PAC071-133-150145-
/O.NEW.KCTP.FF.W.0011.140714T2251Z-140715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
651 PM EDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 945 PM EDT
* AT 648 PM EDT...DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATE
HEAVY RAIN IN A NARROW BAND FROM SEVEN VALLEYS THROUGH THE AREA
NEAR YORK...NORTHEAST THROUGH LANCASTER AND NEW HOLLAND.
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL CAUSE LOCALIZED
FLOODING...ESPECIALLY IN URBAN AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANCASTER...YORK...EPHRATA...WEIGELSTOWN...COLUMBIA...LITITZ...
MILLERSVILLE...WILLOW STREET...MOUNT JOY...RED LION...NEW
HOLLAND...SPRY...EAST PETERSBURG...DALLASTOWN...AKRON...SHILOH...
EAST YORK...LEOLA...STONYBROOK-WILSHIRE AND PARADISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3991 7697 4024 7618 4027 7611 4013 7590
4011 7594 4003 7594 3996 7599 3972 7664
3972 7687
$$
LA CORTE1 follow-up statement
653
WGUS71 KCTP 150052
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
852 PM EDT MON JUL 14 2014
PAC071-133-150101-
/O.CAN.KCTP.FF.W.0011.000000T0000Z-140715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-LANCASTER PA-
852 PM EDT MON JUL 14 2014
...THE FLASH FLOOD WARNING FOR SOUTHERN YORK AND LANCASTER COUNTIES
IS CANCELLED...
THE HEAVY RAIN HAS MOVED OUT OF THE AREA...AND THE THREAT FOR
ADDITIONAL FLOODING HAS DIMINISHED.
LAT...LON 3991 7697 4024 7618 4027 7611 4013 7590
4011 7594 4003 7594 3996 7599 3972 7664
3972 7687
$$
LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:18 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 14, 6:18 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 618 PM EDT MON JUL 14 2014 .SYNOPSIS... A STRONG UPPER LEVEL TROUGH WILL SLIDE ACROSS SOUTHERN ONTARIO AND QUEBEC THROUGH MIDWEEK. A COLD FRONT WILL PUSH SLOWLY ACROSS THE COMMONWEALTH DURING THE DAY TUESDAY BRINGING COOLER AND DRIER AIR THAT WILL REMAIN OVER THE REGION THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... HAVE STARTED TO TRIM BACK THE SEVERE THUNDERSTORM WATCH AS THE ATMOSPHERE IS PRETTY WORKED OVER AND THE THREAT SEEMS TO BE MORE FOR LOCALLY HEAVY RAIN THAN FOR DAMAGING WINDS. FROM EARLIER... SOUPY AIR SITUATED OVER THE CWA...WITH EXTENSIVE/MULTI-LAYER CLOUDS AND SHOWERS. THIS CLOUD COVER WILL ALLOW ONLY MINIMAL HEATING AND MIXED LAYER INSTABILITY FOR MUCH OF CENTRAL AND NWRN PENN THROUGH DUSK /WITH CAPES ONLY ABOUT 500-1000 J/KG/. ISOLATED LOW-TOPPED SUPERCELLS ARE DEVELOPING/SLOWLY DEEPENING ACROSS THE LOWER SUSQ VALLEY AND SCENT PENN. THE VERY MOIST LLVLS /WITH PWATS AOB 2 INCHES/ AND BREAKS IN THE CLOUD COVER ACROSS SCENT AND SERN PENN WILL ALLOW SFC BASED CAPES TO CONTINUE RAMP UP TO THE 2000-3000 J/KG RANGE ACROSS SCENT PENN AND THE LOWER SUSQ VALLEY LATE THIS AFTERNOON. THE COLLOCATION OF THIS INSTABILITY WITH A BELT OF MDTLY STRONG SWRLY 850 MB WINDS OF NEARLY 30 KTS WILL LEAD TO AN AREA OF EHI/S OF UP TO 2.5 M2/S2 LIFTING NE ACROSS THE SERN ZONES LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH THE MAIN SVR THREAT THROUGH EARLY THIS EVENING WILL BE HEAVY RAIN AND ISOLATED MINI BOW ECHOES WITH STRONG STRAIGHT LINE WIND GUSTS /MAINLY SE OF A JST/UNV/IPT LINE/...SCATTERED SUPERCELLS WILL CONTINUE TO DEVELOP/ADVECT ENE ACROSS OUR SERN ZONES WITH ONE OR TWO BRIEF TORNADOES POSSIBLE. LIFTING CONDENSATION LEVELS TODAY WILL BE WELL UNDER 1 KM AGL IN MOST PLACES AND FAVORABLE FOR MOIST RFDS. TEMPS FOR THE REMAINDER OF THIS AFTERNOON WILL BE VARY FROM THE LOWER TO MID 70S ACROSS THE CENTRAL AND NW ZONES...TO THE LOWER AND MID 80S ACROSS THE LOWER SUSQ VALLEY. THE REAL...STRONGER COLD FRONT IS DRAPED FROM NEAR CYYZ TO KORD THIS BOUNDARY WILL START TO NUDGE INTO THE STATE LATER THIS EVENING. PRIOR TO THAT THE MEAN LLVL SWRLY FLOW AND INLAND PENETRATION OF THE LAKE ERIE BREEZE WILL HELP TO FIRE OFF ANOTHER BAND OR TWO OF SHOWERS/STORMS ACROSS THE NW MTNS. MOST OF THE STRONGER TSRA ACROSS THE LOWER SUSQ VALLEY WILL BE PUSHING OFF TO THE EAST BY AROUND 8 PM EDT...BUT WEAKENING VERSIONS WITH LOCALLY EXCESSIVE RAINFALL MAY LINGER THROUGH 9-10 PM. SCT SHRA WILL THEN POSSIBLE THROUGH THE NIGHT DUE TO THE HUMID AIR AND POSSIBILITY OF SEVERAL WEAK LLVL BOUNDARIES LEFT UNDER NEUTRAL TO NEGATIVE FORCING. WILL DECREASE POPS TONIGHT TO AROUND 30 PCT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... MODELS ARE IN DECENT AGREEMENT ON THE DOMINANT UPPER TROUGH AND ITS TRACK DURING THE DAY TUESDAY. THE UPPER TROUGH DOES CUT OFF AND DEEPEN TO 555 DAM...AND BECOMES CENTERED OVER SAGINAW BAY BY 18Z TUESDAY. THE ASSOCIATED COLD FRONT WILL GRADUALLY PUSH EAST ACROSS THE REGION TUESDAY. EXPECT NUMEROUS SHOWERS/SCT STORMS DURING THE DAY...BUT BY FAR THE GREATEST CONCENTRATION OF CONVECTION AND POTENTIAL FOR ANOTHER BOUT OF HEAVY RAIN WILL BE OVER OUR FAR EASTERN ZONES. WILL FOLLOW CONTINUITY WITH LIKELY POPS FOR THE ENTIRE DAYTIME PERIOD TUESDAY...ESP IN THE EAST. THE STORMS SHOULD PUSH TO THE EAST OF THE CWA AROUND SUNSET TUES. SEE HYDRO SECTION FOR MORE. AFTER A MILD...MUGGY START TO THE DAY...HIGH TEMPS TUESDAY WILL BE EVEN COOLER THAN TODAY. LOCATIONS ACROSS THE NRN MTS MIGHT NOT CLIMB OUT OF THE 60S....WHILE THE CENTRAL AND SE ZONES SEE MAXES ABOUT 3-5F BELOW NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... MODELS ARE NOW IN FAIR AGREEMENT ON THE PLACEMENT AND MOVEMENT OF THE UPPER LEVEL LOW THAT WILL DOMINATE THE WEATHER PATTERN THROUGH THE REST OF THE WEEK. ANOTHER WAVE OF MOIST SOUTHWESTERLY FLOW WILL EXIT THE REGION LATE TUESDAY EVENING. WITH DRY...COOLER NORTHWESTERLY FLOW ADVECTING IN BEHIND THE FRONT. THE TROUGH WILL LIFT TO THE NORTHEAST THROUGH THURSDAY. THOUGH THERE IS SOME UPPER LEVEL CONVERGENCE THE LACK OF MOISTURE SHOULD LIMIT ANY CONVECTION...OUTSIDE OF PERHAPS SOME ISOLATED SHOWERS IN THE UPSLOPE REGIONS. THE COLD FRONT SHOULD BRING IN COOL TO AT LEAST 4-6F BELOW NORMAL DAYTIME HIGHS WEDNESDAY THROUGH THURSDAY. TEMPS WILL LIKELY REBOUND TO NEAR NORMAL LATE THIS WEEK AND THROUGH THE WEEKEND. BOTH THE GFS AND ECMWF HAVE AN UPPER LEVEL TROUGH DEEPEN OVER THE OHIO RIVER VALLEY...AND BRINGING SOUTHWESTERLY MOISTURE BACK INTO THE REGION. THIS SHOULD BRING ANOTHER CHANCE FOR PRECIPITATION TO CENTRAL PA SATURDAY WITH SOME RESIDUAL SCATTERED CONVECTION POSSIBLE ON SUNDAY. BY LATE THIS WEEKEND THE MODELS AND ENSEMBLES DIVERGE ON A SOLUTION...ESPECIALLY ON STRENGTH AND TIMING OF CONVECTION SUNDAY INTO MONDAY. HOWEVER THERE SHOULD BE ANOTHER DRIER PERIOD EARLY NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... THICKENING...MULTI-LAYERED CLOUD COVER WILL BE PRESENT ABOVE THE STUBBORN AREAS OF LOWERED CIGS AND VSBYS PRESENT ACROSS THE CENTRAL AND NRN MTNS OF PENN FOR THE REMAINDER OF TODAY WITH MAINLY MVFR CIGS AND PERIODS OF MVFR TO BRIEF IFR CONDITIONS. WIDESPREAD SHOWERS AND SCATTERED COMPACT TSRA WILL OCCUR IN THIS PART OF THE CWA. FOR THE LOWER SUSQ VALLEY AND ADJACENT SCENT MTNS AND WRN POCONOS...MUCH GREATER INSTABILITY AND LLVL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF TALLER/STRONGER TSRA WITH BRIEF IFR IN +TSRA. VERY ISOLATED STRONG WIND GUSTS ARE POSSIBLE BUT THE CHC OF THESE WINDS IS TOO LOW AT ANY ONE LOCATION TO INCLUDE IN THE TAFS FOR KMDT AND KLNS. MORE LOWERED CIGS AND AREAS OF FOG EXPECTED FOR LATE TONIGHT AND EARLY TUESDAY AFTER TODAY/S EXPECTED WIDESPREAD RAIN...AND PARTIAL CLEARING WITH LIGHT WIND AND LINGERING HIGH SFC DEWPOINTS TONIGHT. OUTLOOK... TUES...TSTM IMPACTS POSSIBLE. WED-FRI...MAINLY VFR. SAT...SCATTERED SHOWERS AND POSS AFTERNOON TSRA WITH BRIEF REDUCTIONS IN VSBY AND CIG. && .HYDROLOGY... MODEL MBE VECTORS TODAY IN THE SERN HALF OF THE AREA ARE FAIRLY SHORT AS THE LLJET ASSOCIATED WITH THE OLD COMPLEX SLIDES IN FROM THE WSW. THESE 35-40KT WINDS SLOW DOWN CONSIDERABLY TO THE NORTH OF THE TURNPIKE...AND LIFT IS ANTICIPATED TO BE MAXIMIZED IN A CORRIDOR FROM CBE-HGR-MDT-ABE. MULTIPLE/TRAINING CELLS COULD PRODUCE VERY HEAVY RAIN WITH PWATS NEAR 2 INCHES. SOME OF THIS AREA HAS RECEIVED TWO SHOTS OF HEAVY RAIN OVER THE PAST COUPLE OF DAYS...AND THE GROUND IS VERY WET. THE MOST-RECENT HEAVY RAIN HAS NOT YET BEEN ACCOUNTED FOR IN THE LATEST FLASH FLOOD GUIDANCE...SO THE CURRENT GUIDANCE VALUES OF 2.5 TO 3 INCHES IN AN HOUR OVER THE SE ARE MOST LIKELY TOO HIGH. THUS...HAVE ISSUED A FLASH FLOOD WATCH FOR THE SERN THIRD OF THE REGION FOR TODAY/THIS EVENING. THE MAIN FORCING MOVES TO THE EAST OF THE REGION THIS EVENING...LEAVING A LULL IN THE HEAVY PRECIP TONIGHT AND EARLY TUESDAY. ADDITIONAL STORMS ARE EXPECTED ON TUESDAY...BUT THE COVERAGE AND INTENSITY MAY NOT BE QUITE AS HIGH AS TODAY. THUS...HAVE LIMITED THE WATCH TO JUST TODAY. IF CONDITIONS WARRANT...THE WATCH MAY BE EXTENDED INTO LATE TUESDAY OR AN ADDITIONAL/SECOND WATCH MAY BE NECESSARY FOR TUESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ036- 056>059-063>066. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...CERU AVIATION...LAMBERT HYDROLOGY...
Hazardous weather outlook, Jul 14, 6:09 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 609 PM EDT MON JUL 14 2014 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-152215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 609 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056>059-063-064-152215- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS- 609 PM EDT MON JUL 14 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ065-066-152215- YORK-LANCASTER- 609 PM EDT MON JUL 14 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 2:01 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT MON JUL 14 2014
PAZ028-056-141845-
JUNIATA PA-PERRY PA-
201 PM EDT MON JUL 14 2014
...A GUSTY THUNDERSTORM IS AFFECTING THE AREA...
AT 200 PM EDT...DOPPLER RADAR INDICATED A GUSTY THUNDERSTORM NEAR
MEXICO...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWPORT AROUND 210 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILLERSTOWN...
THOMPSONTOWN...LIVERPOOL AND EAST SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4044 7731 4062 7735 4068 7706 4067 7703
4066 7703 4066 7701 4064 7700 4065 7695
4060 7695 4058 7699 4051 7698 4047 7695
4043 7702
TIME...MOT...LOC 1800Z 261DEG 20KT 4055 7724
RXRSpecial weather statement, Jul 14, 2:39 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT MON JUL 14 2014
PAZ052-056-057-141915-
NORTHUMBERLAND PA-DAUPHIN PA-PERRY PA-
239 PM EDT MON JUL 14 2014
...A GUSTY THUNDERSTORM IS AFFECTING THE AREA...
AT 237 PM EDT...DOPPLER RADAR INDICATED A GUSTY THUNDERSTORM NEAR
NEWPORT...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
THIS THUNDERSTORM WILL BE NEAR...
DUNCANNON AROUND 240 PM EDT.
MILLERSBURG AND NEW BUFFALO AROUND 250 PM EDT.
ELIZABETHVILLE AROUND 300 PM EDT.
LYKENS...DEHART DAM AND FORT INDIANTOWN GAP AROUND 310 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PILLOW...LIVERPOOL...
GRATZ...ENDERS...MILLERSTOWN...WICONISCO...HALIFAX...DALMATIA...
BERRYSBURG AND DAUPHIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4038 7719 4056 7719 4056 7717 4058 7718
4061 7700 4063 7695 4065 7692 4071 7672
4048 7666 4047 7668 4039 7664 4038 7664
TIME...MOT...LOC 1837Z 262DEG 29KT 4048 7708
RXRSpecial weather statement, Jul 14, 3:13 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT MON JUL 14 2014
PAZ052-057>059-142000-
NORTHUMBERLAND PA-SCHUYLKILL PA-DAUPHIN PA-LEBANON PA-
313 PM EDT MON JUL 14 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 312 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LYKENS...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHAMOKIN...MOUNT CARMEL...KULPMONT...VALLEY VIEW...PINE GROVE...
FAIRVIEW-FERNDALE...LYKENS...TREMONT...ELIZABETHVILLE...
MARSHALLTON...WILLIAMSTOWN...FREDERICKSBURG...TOWER CITY...LAVELLE...
BRANCHDALE...DONALDSON...WILBURTON NUMBER ONE...LOCUSTDALE...BUCK RUN
AND KLINGERSTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 78 BETWEEN MILE MARKERS 0 AND 8.
INTERSTATE 81 BETWEEN MILE MARKERS 82 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4052 7625 4051 7635 4049 7644 4044 7636
4037 7673 4068 7685 4084 7641 4078 7638
4078 7636 4053 7622
TIME...MOT...LOC 1912Z 255DEG 31KT 4060 7671
RXRSpecial weather statement, Jul 14, 4:08 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT MON JUL 14 2014
PAZ065-066-142045-
YORK PA-LANCASTER PA-
408 PM EDT MON JUL 14 2014
...GUSTY THUNDERSTORMS ARE AFFECTING THE AREA...
AT 406 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR GAP TO NEAR SUNNYBURN...AND MOVING NORTHEAST
AT 25 MPH.
TORRENTIAL RAINFALL...WINDS IN EXCESS OF 30 MPH AND PEA SIZED HAIL
WILL BE POSSIBLE WITH THESE STORMS.
THUNDERSTORMS WILL BE NEAR...
GAP AROUND 410 PM EDT.
WAKEFIELD AROUND 430 PM EDT.
QUARRYVILLE AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AIRVILLE...BUCK...
SUSQUEHANNA TRAILS...LITTLE BRITAIN...GEORGETOWN...RAWLINSVILLE...
PEACH BOTTOM...KIRKWOOD...CHRISTIANA AND WHITE HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3983 7642 4006 7594 4003 7594 3995 7600
3988 7599 3985 7602 3983 7602 3982 7604
3979 7604 3974 7610 3973 7610 3972 7611
3974 7612 3972 7614 3972 7637
TIME...MOT...LOC 2006Z 240DEG 20KT 3993 7601 3977 7636
RXRSpecial weather statement, Jul 14, 4:25 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT MON JUL 14 2014
PAZ036-057-063>065-142100-
CUMBERLAND PA-YORK PA-FRANKLIN PA-DAUPHIN PA-ADAMS PA-
425 PM EDT MON JUL 14 2014
...THUNDERSTORMS ARE AFFECTING THE AREA...
AT 425 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ENOLA TO NEAR MARION...AND MOVING EAST AT
30 MPH.
TORRENTIAL RAINFALL...WINDS IN EXCESS OF 30 MPH AND PEA SIZED HAIL
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG...CHAMBERSBURG...CARLISLE...LOWER ALLEN...HERSHEY...
COLONIAL PARK...WAYNESBORO...PROGRESS...MECHANICSBURG...MIDDLETOWN...
CAMP HILL...GETTYSBURG...PALMYRA...NEW CUMBERLAND...LINGLESTOWN...
ENOLA...STEELTON...SHIPPENSBURG...LEMOYNE AND HUMMELSTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 217 AND 258.
INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 74.
INTERSTATE 83 BETWEEN MILE MARKERS 29 AND 50.
INTERSTATE 283 BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3973 7794 4000 7779 4002 7776 4030 7712
4033 7692 4035 7693 4036 7698 4037 7696
4032 7662 4020 7657 4015 7669 4010 7673
3972 7745
TIME...MOT...LOC 2025Z 248DEG 28KT 4026 7698 3985 7778
RXRSpecial weather statement, Jul 14, 5:21 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 521 PM EDT MON JUL 14 2014 PAZ036-057-059-063>066-150000- FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 521 PM EDT MON JUL 14 2014 ...HEAVY SHOWERS AND THUNDERSTORMS WITH INTENSE RAINFALL RATES MAY PROMOTE LOCALIZED FLASH FLOODING CONCERNS THIS EVENING... BANDS OF HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE LOWER SUSQUEHANNA VALLEY THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING VERY HIGH RAINFALL RATES ON THE ORDER OF 2 TO 3 INCHES AN HOUR. THIS COUPLED WITH REPEATED MOVEMENT OR TRAINING COULD PROMOTE EXCESSIVE RAINFALL AMOUNTS AND LEAD TO LOCALIZED FLASH FLOODING. URBAN AND POOR DRAINAGE AREAS ALONG WITH SMALL STREAMS AND CREEKS WILL BE THE MOST VULNERABLE TO POTENTIAL FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:01 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Perry | 59 min |
| Jul 13, 8:10 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 80 min |
| Jul 13, 8:32 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Schuylkill | 58 min |
| Jul 13, 8:53 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Perry, York | 3 hr |
| Jul 13, 8:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 61 min |
| Jul 14, 3:42 AM EDT | Flash Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 17 hr |
| Jul 14, 12:59 PM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon, Mifflin | 76 min |
| Jul 14, 1:39 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 111 min |
| Jul 14, 1:45 PM EDT | Special Weather Statement | CTP | Adams | 45 min |
| Jul 14, 1:59 PM EDT | Areal Flood Advisory | CTP | Huntingdon | 2 hr |
| Jul 14, 2:01 PM EDT | Special Weather Statement | CTP | Perry | 44 min |
| Jul 14, 2:39 PM EDT | Special Weather Statement | CTP | Dauphin | 36 min |
| Jul 14, 2:45 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Perry | 45 min |
| Jul 14, 3:13 PM EDT | Special Weather Statement | CTP | Lebanon | 47 min |
| Jul 14, 4:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Jul 14, 4:25 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 35 min |
| Jul 14, 5:40 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.